Posted by: Krummel | 2009-02-24


Some advice please

Hi Doc, I was diagnosed with Stage 2 diabetes and the Dr' s said it was caused by my high levels of cortisone treatment I had over the past 8 years because of my long infections. I was put on Glugomed 2 tabs 2 times a day and Metrofilm, 1 tab 850g 2 times a day. I follow a diabetic diet also. I test my sugar a few times a week. My problem is that for the first year my sugar levels were perfect between 4 and 6 if my cortisone medication is limited, but for a few months now, my sugar level keep rising to the 16th and 18ths and when I overdose on my meds then only it goes down to 8 or 7. Can this maybe be because I am becoming a type 1 diabetic now? Needing to use insulin. I have not gone to my doc yet. What would you suggest?


Expert's Reply


Diabetes expert

Your doctor is correct one of the contributing factors may have been the high dosages of corticosteroids. If your blood glucose is uncontrolled you must go and see your doctor - it may be time to use insulin therapy. It is not a change to type 1 diabetes but the natural progression of type 2 diabetes. Insulin can also be used in the management of type 2 diabetes - the most important aspect is to obtain control of your glucose levels.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.